Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 137, NWS Pueblo, CO

July 5, 2019Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 5, 2019, 7:30 PM MDT for Baca County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 7:30 PM MDT (01:30 UTC)
Expired
Jul 5, 2019, 8:30 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 204 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:36 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2071 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

273 
WUUS55 KPUB 060130
SVRPUB
COC009-060230-
/O.NEW.KPUB.SV.W.0137.190706T0130Z-190706T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
730 PM MDT Fri Jul 5 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Eastern Baca County in southeastern Colorado...

* Until 830 PM MDT.

* At 730 PM MDT, a severe thunderstorm was located 7 miles south of
  Stonington, or 18 miles northwest of Elkhart, moving north at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Walsh, Two Buttes and Stonington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Very heavy rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3708 10227 3764 10245 3764 10204 3709 10204
TIME...MOT...LOC 0130Z 168DEG 18KT 3720 10214 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
597 
WWUS55 KPUB 060146
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
746 PM MDT Fri Jul 5 2019

COC009-060230-
/O.CON.KPUB.SV.W.0137.000000T0000Z-190706T0230Z/
Baca CO-
746 PM MDT Fri Jul 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN BACA COUNTY...

At 744 PM MDT, a severe thunderstorm was located near Stonington, or 
15 miles south of The Saunders Elevator, moving north northwest at 
20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walsh, Two Buttes and Stonington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Very heavy rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3719 10204 3715 10229 3764 10245 3764 10204
TIME...MOT...LOC 0144Z 160DEG 21KT 3727 10214 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
810 
WWUS55 KPUB 060211
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
811 PM MDT Fri Jul 5 2019

COC009-060230-
/O.CON.KPUB.SV.W.0137.000000T0000Z-190706T0230Z/
Baca CO-
811 PM MDT Fri Jul 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN BACA COUNTY...

At 810 PM MDT, a severe thunderstorm was located near Stonington, or
7 miles southwest of The Saunders Elevator, moving north at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Possible damage to roofs, siding, and trees.

Locations impacted include...
Walsh and Two Buttes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3733 10204 3734 10235 3764 10245 3764 10204
TIME...MOT...LOC 0210Z 179DEG 15KT 3739 10213 

HAIL...<.75IN
WIND...60MPH
 
$$
981 
WWUS55 KPUB 060230
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
830 PM MDT Fri Jul 5 2019

COC009-060237-
/O.EXP.KPUB.SV.W.0137.000000T0000Z-190706T0230Z/
Baca CO-
830 PM MDT Fri Jul 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY WILL
EXPIRE AT 830 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3733 10204 3734 10235 3764 10245 3764 10204
TIME...MOT...LOC 0227Z 168DEG 18KT 3747 10215 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:08 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 5, 3:08 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
308 PM MDT Fri Jul 5 2019

.SHORT TERM...(This evening through Saturday)
Issued at 252 PM MDT Fri Jul 5 2019

Currently...Plenty of llvl moisture to tap into along the eastern
mts...I-25 corridor and the eastern plains this afternoon as
evidenced by the easterly surface winds and dewpoints in the 50s and
60s. Temps have climbed into the 80s as of 2 pm, and convection is
starting to get organized over the southern Sangres and the Raton
Mesa.

Tonight and Tomorrow...Pattern remains the same over the next 24
hrs, as the upper ridge of high pressure persists over TX and OK.
Easterly upslope flow will continue across the eastern plains
through tomorrow, keeping the llvl moisture pool in place. Ongoing
convection is expected to blossom and propagate east across the
plains later this aftn and eve, and continue until around midnight.
Latest SPC outlook has much of the plains in a Slight risk for
severe weather tonight, and a severe thunderstorm watch is likely
for strong damaging winds and large hail. There will be a lull in
activity overnight with just some isolated showers possible across
the far east, as well as the chance for some lower clouds banked up
the eastern slopes of the e mts overnight into tomorrow morning.
Tomorrow the area repeats the whole process, and SPC currently
paints all of the plains in a Marginal risk box. The one thing to
watch for, however, will be whether or not the plains will be under
thick enough cloud cover and remain too stable for convection to
explode once again. For now will plan on a repeat performance
beginning late tomorrow morning.

For the San Luis Valley, Lake and Chaffee Counties and the
Continental Divide, these areas have been somewhat shielded from all
the activity recently due to the llvl moisture pooling east of the
southern Front Range. Convection this evening should be isolated at
best, with clear skies overnight. Isolated to low-end scattered
convection will likely develop by midday over the higher peaks.

Area burn scars will continue to be threatened with any slow-moving
thunderstorms that develop, as precipitable water amounts are
increasing. Events scheduled across the region this weekend should
remain vigilant of rapidly changing weather conditions.

Minimum temps tonight are expected to drop into the 40s to around
50F for the high valleys, and 50s to lower 60s for the plains.
Latest guidance indicates slightly cooler conditions tomorrow, with
highs in the 70s for the high valleys and 70s to lower 80s for the
plains. Moore

.LONG TERM...(Saturday night through Friday)
Issued at 252 PM MDT Fri Jul 5 2019

Moisture increases for Saturday and Sunday across southern CO as
southwesterly flow taps deeper moisture from the south and shortwave
trof across southern CA works its way northeastward around the the
northwest periphery of the southern U.S. upper high.  Arrival of
this feature Saturday afternoon appears to time well with solar
heating and destabilization for another round of afternoon
thunderstorms, this time with more activity across the mountains and
valleys as precipitable waters increase from .25 to .50 today to .50
to .75 on Saturday.  Both NAM and GFS indicate at H5 jet feature
lifting up from NM Saturday afternoon towards the Raton Mesa
region which will also provide forcing for storms, reasonable
steering flow aloft to keep storms moving, and increased flow
aloft to result in stronger deep layer shears for storm
organization. Highest CAPE and shear will be along and east of the
southeast mountains with 1000-1500+ J/kg and 30-40 kts of deep
layer shear. There are some uncertainties with regard to presence
of a CAP across the plains which may suppress thunderstorms to
along the Raton and points southward as portrayed in the NAMNest.
GFS portrays a wetter more active pattern for the southeast
plains through the evening. Will just have to see how things
progress over the next 24 hours to determine severe potential, but
either way, it does appear to be an active day for thunderstorms
over the mountains with the potential for flash flooding on burn
scars should they take a direct hit, and perhaps at least a
marginal risk for severe thunderstorms across the eastern half of
the district if instability can be realized.

Sunday appears to have a little less forcing, but still plenty of
moisture as precipitable waters increase a tad more across the
mountains.  Looks like another active day for thunderstorms across
the mountains with weaker flow aloft resulting in lower deep layer
shears and slower storm motions. Think threat this day will
revolve more around burn scar flash flooding.

Monday marks the beginning of a short lived drying trend.  Another
shortwave trough dampens out as it moves across western and northern
CO.  With decent forcing this day, suspect mountain convection will
be active again and burn scars will need to be monitored closely for
the ever persistent flash flood threat.  Drier air works in for
Tuesday and Wednesday which should result in more isolated high
based thunderstorms across the mountains and adjacent plains
producing gusty winds and lightning. Will still need to watch for
the potential for dry line thunderstorms across the far eastern
plains on Wednesday.

Upper high center builds northward and re-establishes over CO
through late week.  The heat will turn up once again across CO while
pattern recognition suggests the monsoon tap will sets up across AZ
and UT at some point. Expect moisture to recycle within the upper
high to provide better chances for slow moving mountain
thunderstorms towards the end of the week with GFS suggesting an
eastward shift of the upper high and perhaps a more sustained tap
of monsoon moisture into next weekend. Time will tell. -KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 252 PM MDT Fri Jul 5 2019

VFR conditions expected across much of the forecast area over the
next 24 hrs, including the three main TAF sites of KCOS, KPUB and
KALS. Thunderstorm activity is forecast to continue along the I-25
corridor and eastern plains until 03-04z tonight as activity
propagates east. Areas where storms do develop will see temporary
IFR conditions due to reduced vsby and lowered cigs. There is also
the chance for MVFR conditions due to lowered cigs late tonight
along the I-25 corridor, affecting KCOS and KPUB after 09z-10z.
Isolated storms will once again develop over the peaks of the
eastern mts between 17z-18z tomorrow. Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...KT
AVIATION...MOORE
Hazardous weather outlook, Jul 5, 11:08 AM MDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1108 AM MDT Fri Jul 5 2019

COZ058>089-093>099-061715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1108 AM MDT Fri Jul 5 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible over the Sangre de Cristo
mountains and the central mountains this afternoon and evening, with
scattered thunderstorms expected this afternoon and into the late
night hours over the Pikes Peak region and the plains.  The main
storm risks will be lightning, gusty outflow winds, and with some of
the stronger storms, small hail.  However, there will be a chance
for severe storms across the plains, with the greatest risk likely
being from El Paso County to Crowley, Bent, Kiowa and Prowers
Counties. The main severe risks will be hail up to the size of
golf balls, and winds gusts around 60 mph.

High river flows from snow melt runoff will continue today, with
portions of the Arkansas River and the Rio Grande running high. Some
minor flooding is expected in the lower Arkansas River Valley near
Avondale.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms can be expected
across the area Saturday and Sunday, mainly in the afternoon and
evening hours. On Saturday, the best coverage of storms will be
across eastern mountains and plains, while on Sunday areas over
and near the higher terrain look to have the best coverage of
storms. With ample available moisture, storms will be capable of
producing heavy rainfall, leading to the potential for flash
flooding, especially if storms move across the newer burn areas
of the Spring, Junkins or Hayden Pass burn scars. Other storm
threats will be dangerous cloud to ground lightning, gusty outflow
winds up to 50 mph, with hail to the size of nickels possible
with the stronger storms.

For Monday through Thursday, a warmer and drier weather pattern
starts to take shape. However, there will continue to be daily
thunderstorm chances, with the best coverage of storms over and
near the higher terrain in the afternoon and evening hours. The
main storm threats through this period will be lightning and gusty
winds up to 50 mph, with stronger storms capable of producing
small hail and locally heavy rain.

Rivers and streams will continue to flow high due to snow melt run
off through the next several days.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening, over the southeast plains.

27/31

In the hours before

Local storm report, Jul 5, 6:40 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT FRI JUL 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             4 NNE BLACK FOREST      39.07N 104.67W
07/05/2019  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, Jul 5, 6:48 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT Fri Jul 5 2019

COZ084-085-060130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
648 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
730 PM MDT...

At 647 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Black Forest, or 17 miles northeast of Colorado
Springs, moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Calhan, Ramah, Black Forest, Peyton and Falcon.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3898 10406 3888 10464 3913 10481 3913 10405
TIME...MOT...LOC 0047Z 232DEG 14KT 3904 10462

BL
Special weather statement, Jul 5, 7:07 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
707 PM MDT Fri Jul 5 2019

COZ099-060215-
Springfield Vicinity/Baca County CO-
707 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
815 PM MDT...

At 706 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Elkhart, moving north at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Baca
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3699 10211 3705 10219 3722 10204 3700 10204
TIME...MOT...LOC 0106Z 184DEG 13KT 3707 10208
Special weather statement, Jul 5, 7:14 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
714 PM MDT Fri Jul 5 2019

COZ081-084-060200-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
714 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 800 PM MDT...

At 713 PM MDT, Doppler radar was tracking a developing strong
thunderstorm near Woodland Park, or 20 miles northwest of Colorado
Springs, moving northeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Woodland Park, Monument, Palmer Lake and Crystola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3894 10502 3904 10521 3913 10515 3913 10481
TIME...MOT...LOC 0113Z 213DEG 15KT 3906 10507
Special weather statement, Jul 5, 7:16 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
716 PM MDT Fri Jul 5 2019

COZ085-060145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
716 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 745
PM MDT...

At 716 PM MDT, Doppler radar was tracking a strong thunderstorm over
Security-Widefield, or 8 miles southeast of Colorado Springs, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Stratmoor, Fort Carson,
Security, Peterson AFB, Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3865 10476 3874 10484 3890 10467 3876 10448
TIME...MOT...LOC 0116Z 233DEG 16KT 3873 10473

BL
Special weather statement, Jul 5, 7:24 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
724 PM MDT Fri Jul 5 2019

COZ099-060300-
Springfield Vicinity/Baca County CO-
724 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BACA COUNTY UNTIL 900 PM
MDT...

At 724 PM MDT, Doppler radar was tracking a developing strong
thunderstorm 8 miles southeast of Stonington, or 17 miles northwest
of Elkhart, moving north at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Walsh, Two Buttes and Stonington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3700 10225 3764 10245 3764 10204 3699 10204
TIME...MOT...LOC 0124Z 170DEG 21KT 3718 10212

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:12 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jul 5, 6:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 5, 6:31 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 6:35 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jul 5, 6:43 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo33 min
Jul 5, 6:48 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 5, 7:14 PM MDTSpecial Weather StatementPUBTeller46 min
Jul 5, 7:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 7:24 PM MDTSpecial Weather StatementPUBBaca96 min
Jul 5, 7:31 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 7:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 5, 7:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 5, 8:01 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 8:16 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Jul 5, 8:18 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 5, 8:38 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 5, 8:45 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jul 5, 8:49 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo41 min
Jul 5, 8:52 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo23 min
Jul 5, 9:31 PM MDTSpecial Weather StatementPUBCrowley29 min
Jul 5, 9:36 PM MDTSpecial Weather StatementPUBKiowa84 min
Jul 5, 9:47 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo28 min
Jul 5, 10:16 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo29 min
Jul 5, 10:45 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
Jul 5, 10:57 PM MDTSpecial Weather StatementPUBKiowa48 min
Jul 5, 11:30 PM MDTSpecial Weather StatementPUBOtero45 min
Jul 6, 12:22 AM MDTSpecial Weather StatementPUBProwers23 min
Jul 6, 12:37 AM MDTSpecial Weather StatementPUBOtero38 min
Jul 6, 12:39 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr
Jul 6, 1:01 PM MDTSpecial Weather StatementPUBChaffee44 min
Jul 6, 2:15 PM MDTSpecial Weather StatementPUBLas Animas45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.